MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Blurred Vision (2137); Halo (2227)
Date of Event 05/06/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: patient weight: unknown/no information.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
Received report indicating that the intraocular lens (iol), model zlb00, was explanted from the patient¿s right eye due to experiencing halos, starburst and poor vision.The doctor clarified that the patient had frontal arcuate incisions overcorrecting his astigmatism.The replacement lens was another johnson and johnson lens of different model and diopter.There was no patient injury reported and no further intervention was required.Reportedly the patient outcome is excellent.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: device evaluation: product testing could not be performed as the product was not returned.The reported event could not be verified, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed another complaint was for this production order but unrelated to this investigation.Conclusion: based on the investigation, no product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: nov 11, 2021.Additional information: device evaluation: the complaint lens was received in a specimen cup.No additional product was received as part of this return.A cup containing the lens was received with writing on it.It states od on (b)(6) 2021.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.A product quality deficiency could not be determined.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Regarding the additional information on the specimen cup that states od (right eye) on (b)(6) 2021.The information implies the explant date is on (b)(6) 2021 which differs from the explant date initially provided by the customer on (b)(6) 2021.Follow-up was done to get clarification.However no response has been received.If a response is received clarifying the correct date is on (b)(6) 2021 then a follow-up report will be submitted to the fda.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: the customer provided follow-up information explaining that the initial explant date they provided of (b)(6).2021 was incorrect.Reported in medwatch md-0005283.The correct explant date is (b)(6).2021.Therefore, this supplemental filing is to correct section d6b.Section d6b if explanted; give date: (b)(6).2021.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12558607
Report Number2020664-2021-07419
Device Sequence Number4306677
Product Code MFK
UDI-Device Identifier05050474560642
UDI-Public(01)05050474560642(17)190310
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/10/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/05/2021
12/28/2021
01/24/2022
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date10/18/2021
01/07/2022
01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite